SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 3-4 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Model Number |
71453113 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
07/02/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that after a tka surgery had been perform on an unknown date, the patient experienced an infection.This adverse event was solved by a revision surgery on an unknown date, in which one (1) lgn cr high flex xlpe sz 3-4 13 mm was removed, and replaced with another cr high flex size 3-4 insert 13 mm.Current health status of patient is unknown.
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, based on the information provided, this adverse event was solved by a revision surgery in which one (1) lgn cr high flex xlpe sz 3-4 13mm was removed and exchanged for another cr high flex size 3-4 insert 13mm.Since it was reported the patient outcome is unknown.The impact to the patient beyond that which has already been reported is cannot be determined.Therefore, no further clinical/medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.